MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE STONECUTTER BURR; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE STONECUTTER BURR; SAW, POWERED, AND ACCESSORIES
Model Number 72200728
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a distal clavicle excision, the dyonics stonecutter burr shredded a bit and created some metal shavings in the shoulder.All the metal shavings were cleaned up with a shaver.The procedure was completed using the same device.It is unknown if there was a surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case-(b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
DYONICS 4.0MM ELITE STONECUTTER BURR
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16988868
Report Number1219602-2023-00754
Device Sequence Number6872115
Product Code HAB
UDI-Device Identifier03596010578068
UDI-Public03596010578068
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200728
Device Catalogue Number72200728
Device Lot Number51088583
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date08/02/2023
Date Device Manufactured12/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown